burn skin
[REPRESENTATIONAL IMAGE] A 15-year- old girl from Nalgonda district of Telangana has developed serious burns all over her body after doctor from Kamineni Hospital administered her with an injection due to which she developed an overreaction. Pictured: Wang Gengxiang, known as "Masked Boy", folds up a piece of paper to make a paper plane in a kindergarden classroom at Mijiazhuang village on the outskirts of Fenyang, North China's Shanxi province September 8, 2011. Gengxiang, 6, was severely burned in an accident involving a pile of burning straw last winter, most of the skin on his head was burned off, requiring him to wear a full surgical mask to prevent the scars from becoming infected.Reuters

A 15-year-old girl from Nalgonda district of Telangana has suffered serious burns all over her body after a doctor from Kamineni Hospital administered her with an injection. The burns are said to be an overreaction to the drug administered via the injection.

The Kamineni hospital management allegedly asked the girl's family to admit her to a government hospital for the treatment of burns, the Deccan Chronicle reported.

The girl was later admitted to Gandhi Hospital, Nalgonda.

"She was suffering from fits and the doctor in the private hospital gave an injection which has resulted in severe burn like reaction. It is burning and itching all over the body," Yamini, the girl's mother, told the daily.

The doctors at Gandhi Hospital said the girl was in a critical condition as her body had a toxic reaction the drug given to her through injection. The reaction is called Stevens Johnson Syndrome and is a life threatening condition.

"These patients are to be treated like burn victims only. It is a very rare case and at the same time, it is not known which drug has caused this reaction. Hence all sulphur based drugs have to be withdrawn and alternative drugs used for the patient," Laxmi Sharda, senior dermatologist at Gandhi Hospital, was quoted by the Deccan Chronicle as saying.

The doctors added that sometimes the use of antibiotics aggravates the condition and that the existing treatment line has to be completely stopped and different drugs should be administered.

Also read